MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT266
Medical Device Problem Codes Connection Problem (2900); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ps465923.Section d4 + g4: f&p healthcare has requested further identifying information regarding the subject temperature probes.However, no further information has been provided.F&p healthcare will provide a follow up report upon completion of our investigation.The subject temperature probes have been requested to be returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in virginia reported via a fisher & paykel (f&p) healthcare field representative that temperature probes were dislodging from rt266 infant dual-heated evaqua2 breathing circuits.The healthcare facility has not confirmed the number of events, the quantity of units affected, or if there was any patient involvement.There was no reported patient harm.
 
Event or Problem Description
A healthcare facility in virginia reported via a fisher & paykel (f&p) healthcare field representative that temperature probes were dislodging from the patient-end temperature probe port of rt266 infant dual-heated evaqua2 breathing circuits.The healthcare facility did not confirm the quantity of units affected.However, they later reported that this occurred with three patients.There was no reported patient harm.
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d4 + g4: further identifying information regarding the subject temperature probes was not able to be provided by the healthcare facility.The subject device for this report has been updated to the rt266 infant dual-heated evaqua2 breathing circuit.Section h11: method: the subject devices and additional information about the reported event were requested to be provided to fisher & paykel (f&p) healthcare new zealand for evaluation.Results: the subject devices were not returned to f&p healthcare in new zealand for evaluation.A review of the manufacturing records of the provided lot batch of the rt266 infant dual-heated evaqua2 breathing circuit was performed.The devices in the manufacturing lot passed all the required quality control measures, confirming they were manufactured in accordance with specifications.Additionally, no non-conformances were noted during the manufacturing process of the subject lot.Conclusion: based on the information provided by the healthcare facility, our investigation, and review of the manufacturing records, we are unable to determine the root cause of the reported issue.However, as part of our post market surveillance processes, f&p healthcare will continue to monitor post market surveillance data and review internal design and manufacturing data related to temperature/flow probes being loose or dislodging from breathing circuits.As part of design validation and verification activities, all f&p healthcare products are tested to ensure they meet documented product requirements and specifications.At the end of the final assembly process, all rt266 infant dual-heated evaqua2 breathing circuits are 100% tested as follows: - functional testing for leak - visual inspections for any visible defects and contamination - resistance testing of the heater wire the instructions for use accompanying the rt266 infant dual-heated evaqua2 breathing circuits show in pictorial format the correct set-up of the circuit and also state the following: - ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- check all connections are tight before use.- appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm, or death.The instructions for use for the temperature/flow probes outlines the correct set-up of the temperature probe and also state the following: - ensure that both temperature probe sensors are correctly and securely fitted.- push the airway probe and chamber probe into breathing circuit making sure they are correctly located and pushed into place.- perform ventilator leak test on the breathing circuit before use.- there is a residual risk associated with use of this product, even if used as intended.Following all instructions and warnings provided, the risk of hypoxic injury, skin burns, airway burns, airway injury, lung injury, electric shock injury, musculoskeletal injury, and hypothermia remains.These risks may result in serious injury or death.The instructions for use accompanying each mr850 respiratory humidifier outlines the correct set-up of the device in accordance with instructions and warnings, and also states the following: - ensure that both temperature probe sensors are correctly and securely fitted.- visually inspect the humidifier and accessories for damage before use and replace if damaged.- this product is for use under the supervision of trained medical personnel.- ensure that appropriate ventilator and/or patient monitor alarms are set, connections are secure, and a leak test is completed before use.The mr850 technical manual also outlines the action required when a flashing 'airway probe' indicator is accompanied by an audible alarm, including to 'check for proper insertion of the airway probe into a correctly configured breathing circuit', and to 'adjust as necessary'.It also outlines the 6 monthly and annual maintenance tasks to ensure the humidifier, and its accessories are in working order.In addition, it also states that the accessories used with the mr850 respiratory humidifier are to be visually and functionally checked and replaced in the case of damage or if it fails the performance test.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21204397
Report Number9611451-2025-00056
Device Sequence Number15471688
Product Code BZE
UDI-Device Identifier09420012431103
UDI-Public(01)09420012431103(10)2103175115(11)240612(17)290612
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT266
Device Lot Number2103175115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P RT266 INFANT EVAQUA2 BREATHING CIRCUIT; TEMPERATURE PROBE (BRAND + MODEL NOT PROVIDED)
Patient SexUnknown